MAUDE Adverse Event Report: OWEN MUMFORD LTD UNIFINE PENTIPS 31G X 6MM; PEN NEEDLE

OWEN MUMFORD LTD UNIFINE PENTIPS 31G X 6MM; PEN NEEDLE
Model Number AN 3590
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Anxiety (2328); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient's mother called in on (b)(6) 2020 to report that the night before when she injected her son using om 31g 6mm lot 1909755, the pen needle broke off into the patient's leg.She reported they took him and the pen needle to the emergency room and that the hub was left at he emergency department.She reported that she has a zoom consult with a surgeon to determine if any other actions are necessary.Follow up with the patient's mother indicated the doctor said they would just have to wait for the needle to come out on its own.The patient's mother reported she was injecting a growth hormone, gentropin.The ifu for gentropin instructs the users to only use 29g, 30g or 31g pen needles manufactured by beckton dickson.Owen mumford has not tested gentropin with om pen needles and there is a compatibility chart included on the packaging with drugs and pens that om has tested and claims compatibility with.Gentropin is not listed here.

Brand Name
UNIFINE PENTIPS 31G X 6MM
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
OWEN MUMFORD LTD
brook hill
woodstock, oxfordshire OX10 1TU
UK  OX10 1TU
MDR Report Key10448327
Report Number8021764-2020-00005
Device Sequence Number4043914
Product Code FMI
UDI-Device Identifier00384703590014
UDI-Public00384703590014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2020
Report Date (Section F) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/01/2024
Device Model NumberAN 3590
Device Catalogue NumberAN3590
Device Lot Number1909755
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age10 MO
Event Location Home
Date Report to Manufacturer06/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2020
Initial Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient Weight15
Date Report Sent to FDA07/10/2020